I am by no means new to T2 or Victoza but have been having issues with highs. Mainly because I am worried to drop so I force feed myself and not with good foods. I experienced a situation that involved a neighbor that was low and I had to help plus call 911. This has caused me to freak to the point that I am happier with highs however, I am trying to take my life back since my last A1C was a 9. I have always been in the 7 range. I take 1500mg of metforimin and 0.6 Victoza, the Doctor wants me at 1.2 but I am so worried about lows I won't do this. That and the fact 1.2 makes me sick, I don't have that sick feeling at 0.6. However, my morning BG's are high, so my question is have any of you taken just 2-3 clicks at night of Victoza to help with this? I know it sounds crazy but I don't want to increase my Victoza to 1.2 but I need a little more I guess. I would call my Doctor but she already thinks I am crazy for worrying about lows for no reason. So please let me know what you all think.
I understand your fear of going too low, which is worse in the short run than going high. But in the long run the constant highs will kill you. Do you feel yourself going low and can you do something about that (I drink some orange juice and it pulls me back up quickly) before it gets dangerous? I had quite a few lows before I finally figured out the right combination to keep me at a safe level most of the time. 9 is way too high. I would experiment (I know docs think we are too stupid to experiment with our own dosages of the meds they prescribe, but we aren't) with the 2 meds you have until you find a dosage of each that keeps you on an even keel.
When I stopped using the Victoza for awhile because it was making me sick I started having highs every morning, no matter what I ate. So she stated me back on it and told me to stay at 0.6 because when I would go higher I would get sick, especially if I went to 1.8. I am staying not at 1.2 and it works good for me. Sugar stays about 113 in the mornings and sometimes I will have lows during the day but its my own fault because I get busy and forget to eat. The orange juice is good to spike it back up. I can usually tell when mine is getting too low. I will have heat surges, start to fill very tired and shaky. How long have you been diabetic? I usually take my Victoza at 8:30 at night. You can't let this take control of you. You need to be in control of it.
Hello and thanks for posting. I have been T2 for 5 years I think. This isn't new to me at all. I just all of a sudden have got it in my head that it is better to be high than low and do just that. Eat or drink something to bring me high even if my BG is 116. I just need to get in control here before I cause any more damage than I already have. Frustrated with the whole thing.
If the Victoza makes you sick at a higher dose ask for another medication. Staying high is very dangerous for your long term health. It is very frustrating I have had diabetes for 25 years. But please know that 116 is not low. You don't need to treat as a "low" unless under 70. Anything 70 and above you can usually eat a little protein and not have it spike.